Alert archive / Michigan / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Grand Rapids, MI

April 23, 200823 counties in Michigan

NWS Grand Rapids, MI issued this red flag warning at Apr 23, 2008, 2:51 PM EDT for 23 counties in Michigan. It took effect at Apr 24, 2008, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 2:51 PM EDT (18:51 UTC)
In effect from
Apr 24, 2008, 11:00 AM EDT
Expired
Apr 24, 2008, 7:47 PM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 231851
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT WED APR 23 2008

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON...

.THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED
FLAG WARNING FROM 11 AM THROUGH 10 PM ON THURSDAY FOR ALL OF
SOUTHWEST LOWER MICHIGAN. STRONG WINDS WILL COMBINE WITH WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES TO SIGNIFICANTLY INCREASE
THE DANGER OF WILD FIRES THURSDAY AFTERNOON AND EARLY EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240300-
/O.UPG.KGRR.FW.A.0001.080424T1500Z-080425T0000Z/
/O.NEW.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
251 PM EDT WED APR 23 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON THURSDAY SOUTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITIES BELOW 25 PERCENT AND
AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY
ELEVATED DANGER FOR WILD FIRES. THE LACK OF SIGNIFICANT RAIN IN
THE PAST WEEK AND A HALF IS ALSO A SIGNIFICANT FACTOR FOR THE RISK
OF WILD FIRES THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WDM
5 follow-up statements
000 
WWUS83 KGRR 240215
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT WED APR 23 2008

...RED FLAG WARNING IN EFFECT THURSDAY...

.A RED FLAG WARNING CONTINUES IN EFFECT FROM 11 AM THROUGH 10 PM
THURSDAY FOR ALL OF SOUTHWEST LOWER MICHIGAN. STRONG WINDS WILL
COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO
SIGNIFICANTLY INCREASE THE DANGER OF WILD FIRES THURSDAY AFTERNOON
AND EARLY EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-241015-
/O.CON.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1015 PM EDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT
THURSDAY...

SOUTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE
WITH MINIMUM RELATIVE HUMIDITIES BELOW 25 PERCENT AND AFTERNOON
TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY ELEVATED
DANGER FOR WILD FIRES THURSDAY. THE LACK OF SIGNIFICANT RAIN IN 
THE PAST WEEK AND A HALF ALSO INCREASES THE RISK FOR WILD FIRES
THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LAURENS/WDM
000 
WWUS83 KGRR 240737
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 AM EDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT TODAY...

.A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THROUGH 10 PM
TODAY FOR ALL OF SOUTHWEST LOWER MICHIGAN. INCREASING WINDS WILL 
COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO
SIGNIFICANTLY INCREASE THE DANGER OF WILD FIRES THIS AFTERNOON AND
EARLY EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-241545-
/O.CON.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
337 AM EDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

EAST SOUTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL
COMBINE WITH LOW RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND
AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY
INCREASED RISK FOR WILD FIRES TODAY. THE LACK OF ANY SUBSTANTIAL
RAINFALL THIS PAST WEEK ALSO ELEVATES THE FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LAURENS
000 
WWUS83 KGRR 241445
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT TODAY...

.A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THROUGH 10 PM
THIS AFTERNOON FOR ALL OF SOUTHWEST LOWER MICHIGAN. SOUTHEAST
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES SIGNIFICANTLY INCREASE
THE DANGER OF WILD FIRES THIS AFTERNOON AND EARLY EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-242245-
/O.CON.KGRR.FW.W.0002.080424T1500Z-080425T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1045 AM EDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

EAST SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
COMBINE WITH LOW RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND
AFTERNOON TEMPERATURES IN THE MID 70S TO RESULT IN A SIGNIFICANTLY
INCREASED RISK FOR WILD FIRES. THE LACK OF ANY SUBSTANTIAL
RAINFALL THIS PAST WEEK ALSO ELEVATES THE FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WDM
000 
WWUS83 KGRR 241849
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 PM EDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT THIS EVENING...

.A RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM THIS
EVENING FOR ALL OF SOUTHWEST LOWER MICHIGAN. SOUTHEAST WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH TEMPERATURES IN THE
70S AND LOW RELATIVE HUMIDITIES SIGNIFICANTLY CONTINUING THE
DANGER OF WILD FIRES THIS EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250200-
/O.CON.KGRR.FW.W.0002.000000T0000Z-080425T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
249 PM EDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH
LOW RELATIVE HUMIDITY VALUES BELOW 20 PERCENT AND TEMPERATURES IN
THE 70S WILL CONTINUE THE ELEVATED RISK FOR WILD FIRES. A FOREST 
FIRE WAS REPORTED TO BE UNDERWAY IN ISABELLA COUNTY AS OF 2 PM
THIS AFTERNOON. THE LACK OF ANY SUBSTANTIAL RAINFALL THIS PAST
WEEK ALSO ELEVATES THE FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WDM
000 
WWUS83 KGRR 242347
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT THU APR 24 2008

...RED FLAG WARNING IS CANCELLED...

.TEMPERATURES ACROSS OUR AREA HAVE DROPPED MAINLY INTO THE 60S
THIS EVENING AND WILL CONTINUE TO FALL SLOWLY THROUGH THE EVENING
AFTER SUNSET AND AS SHOWERS GRADUALLY DEVELOP. WIND SPEEDS HAVE
ALSO DIMINISHED. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250100-
/O.CAN.KGRR.FW.W.0002.000000T0000Z-080425T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
747 PM EDT THU APR 24 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
RED FLAG WARNING. 

THE RISK FOR WILD FIRES HAS DIMINISHED SIGNIFICANTLY NOW THAT
TEMPS CONTINUE TO FALL THROUGH THE 60S. AVERAGE WIND SPEEDS HAVE
ALSO DIMINISHED ACROSS OUR AREA. THEREFORE THE RED FLAG WARNING
HAS BEEN CANCELLED. 

$$

LAURENS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:55 PM EDT, 56 minutes earlier.

Area forecast discussion, Apr 23, 1:55 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 PM EDT WED APR 23 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(355 AM EDT WED APR 23 2008)

HIGH PRESSURE WILL PRODUCE FAIR AND MILD WEATHER THROUGH THURSDAY
AFTERNOON. A LOW PRESSURE SYSTEM WILL MOVE FROM THE UPPER MIDWEST TO
GREAT LAKES REGION AND BRING US A CHANCE OF SHOWERS THURSDAY NIGHT
AND RAIN AND THUNDERSTORMS FRIDAY. THE BEST CHANCE FOR RAIN AND
THUNDERSTORMS WILL COME FRIDAY NIGHT. IT WILL BEGIN TO TURN COOLER
BEHIND THAT SYSTEM THIS WEEKEND BEFORE TURNING SHARPLY COLDER EARLY
NEXT WEEK.

&&

.SHORT TERM...(1205 PM EDT WED APR 23 2008)
(THIS AFTERNOON)

HIGH PRESSURE IN COMBINATION WITH A UPPER LEVEL RIDGE WILL PROVIDE
PLENTY OF LOW AND MID LEVEL DRY AIR THIS AFTERNOON. THAT WILL RESULT
IN SUNNY SKIES... HIGH TEMPERATURES MOSTLY IN THE RANGE OF 70 TO 75
DEGREES AND NORTHEAST TO NORTH WINDS.

.PREV DISCUSSION... (ISSUED 355 AM EDT WED APR 23 2008)
(THIS AFTERNOON THROUGH FRIDAY AFTERNOON)

LOW LEVEL RH PROGS AND THE CU SCHEME SHOW LITTLE CU POTENTIAL THIS
AFTERNOON AND TOMORROW (OTHER THAN POTENTIAL FOR SCT CU DEVELOPMENT
MAINLY OVER OUR SE CWFA BETWEEN 15Z AND 18Z TODAY). HOWEVER ANY CU
WHICH DEVELOPS SHOULD DISSIPATE RATHER QUICKLY MID TO LATE THIS AFTN
AS NORTHERLY LOW LEVEL FLOW CONTINUES TO ADVECT DRIER AIR IN. MAX
TEMPS WILL GENERALLY REACH THE LOWER TO PERHAPS MIDDLE 70S TODAY...
THURSDAY AND FRIDAY.

THE NEXT SYSTEM WILL BRING INCREASING CLOUD COVER AND A FEW SHOWERS
THURSDAY NIGHT FOLLOWED BY A CHC OF SHOWERS AND THUNDERSTORMS
FRIDAY. HOWEVER OUR BETTER CHC FOR RAIN AND CONVECTION SHOULD HOLD
OFF UNTIL FRIDAY NIGHT WHEN A FEW STRONG STORMS WILL BE POSSIBLE.

&&

.LONG TERM...(355 AM EDT WED APR 23 2008)
(FRIDAY NIGHT THROUGH TUESDAY)

EXTENDED MODELS IN AGREEMENT IN BRINGING A COLD FRONT THROUGH THE
FORECAST AREA FRIDAY NIGHT....WHICH WILL GRADUALLY USHER IN COOLER
AIR. MAINTAINED A MENTION OF THUNDERSTORMS FRIDAY NIGHT. A FEW OF
THE STORMS COULD BE ON THE STRONG SIDE GIVEN A 40-50KT LLJ SWEEPING
ACROSS LOWER MICHIGAN. THE FRONTAL SYSTEM SWEEPS NORTH AND EAST AWAY
FROM THE AREA WITH HIGH PRESSURE IN PLACE FOR SATURDAY AND SATURDAY
NIGHT.

MODEL DISCREPANCIES STILL EXIST IN THE OUTER REACHES OF THE
FORECAST...NAMELY SUNDAY INTO TUESDAY. THE GFS IS INDICATING A
STRONG CUTOFF LOW LIFTING INTO THE GREAT LAKES...WHICH CLOSES OFF
OVERHEAD AND REMAINS FAIRLY STATIONARY INTO TUESDAY. GLOBAL GEM HAS
TROUGHING...BUT IS NO WHERE NEAR AS BULLISH AS THE GFS IN TERMS OF
THE CUTOFF. IN FACT...THE GEM ACTUALLY HAS RIDGING OVER LOWER
MICHIGAN. EUROPEAN IS SOMEWHAT OF A MIDDLE OF THE ROAD SOLUTION.

MAINTAINED SHOWERS AT THIS POINT IN THE SUNDAY THROUGH TUESDAY TIME
FRAME. CUT BACK ON TEMPS JUST A BIT AS WELL IN THIS TIME FRAME.
WOULD LIKE TO SEE A BIT MORE OF A CONSENSUS IN THE MODELS...BUT
SUFFICE IT TO SAY WE ARE TRENDING COOLER AND SHOWERY FOR LATER IN
THE WEEKEND AND EARLY NEXT WEEK. THE STRING OF DAYS WHERE THE
AVERAGE TEMPERATURE HAS BEEN DOUBLE DIGITS ABOVE NORMAL LOOKS AS
THOUGH IT WILL BE COMING TO AN END THIS WEEKEND. (GRR HAS BEEN AT
LEAST 10 DEGREES ABOVE NORMAL FOR 7 STRAIGHT DAYS).

&&

.MARINE...(355 AM EDT WED APR 23 2008)

MOSTLY CLEAR SKIES AND FAIRLY LIGHT WINDS WITH LITTLE WAVE ACTION
ARE ANTICIPATED THROUGH THURSDAY AFTERNOON. THE NEXT LOW PRESSURE
SYSTEM TO AFFECT OUR REGION WILL BRING INCREASING WIND AND WAVE
ACTION THURSDAY NIGHT AND FRIDAY ALONG WITH A CHANCE OF
THUNDERSTORMS BEGINNING FRIDAY.

&&

.AVIATION...(155 PM EDT WED APR 23 2008)

FEW TO SCATTERED CLOUD DECK MAINLY NEAR KJXN EXPECTED TO EXIT
SOUTHEAST THIS AFTERNOON. SKIES WILL REMAIN MOSTLY CLEAR TO CLEAR
OVERNIGHT. EXPECT CLOUDINESS TO INCREASE TOMORROW LATE MORNING. WILL
STILL REMAIN VFR THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...(355 AM EDT WED APR 23 2008)

RIVER LEVELS WILL CONTINUE TO FALL THROUGH THURSDAY NIGHT WITH DRY
WX CONTINUING THROUGH THEN. THE NEXT LOW PRESSURE SYSTEM WILL BRING
SOME RAIN FRIDAY AND MAINLY FRIDAY NIGHT... BUT A SIGNIFICANT RAIN
EVENT IS CERTAINLY NOT ANTICIPATED.

.FIRE WEATHER....(1210 PM EDT WED APR 23 2008)

I HAVE ISSUED A FIRE WEATHER WATCH FOR ALL OF SOUTHWEST LOWER
MICHIGAN IN COORDINATION WITH THE GAYLORD OFFICE FOR THURSDAY
AFTERNOON AND EARLY EVENING. THIS IS BASED MOSTLY IN THE CONTINUED
STRING OF DRY DAYS COMBINED WITH A REPORT OF WILD FIRE IN NORTHERN
MUSKEGON COUNTY LATE THIS MORNING ADDED TO THE FORECAST FOR THURSDAY
OF GUSTY SOUTHEAST WINDS... LOW RH LEVELS AND TEMPERATURES IN
THE MID 70S THURSDAY AFTERNOON.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FIRE WEATHER WATCH FROM 11 AM THROUGH 8 PM THURSDAY FOR ALL OF
SOUTHWEST LOWER MICHIGAN.
LM...NONE.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS/WDM
LONG TERM:    DUKE
MARINE        LAURENS
AVIATION:     IOD
HYDROLOGY:    LAURENS
FIRE WEATHER: WDM
Hazardous weather outlook, Apr 23, 6:09 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
609 AM EDT WED APR 23 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-241015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
609 AM EDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITY...AND
PERSISTENT DRYNESS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS
SOUTHWEST LOWER MICHIGAN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ELEVATED FIRE DANGER WILL CONTINUE ACROSS SOUTHWEST LOWER
MICHIGAN THURSDAY AFTERNOON...WITH GUSTY SOUTHEAST WINDS AND EVEN
WARMER TEMPERATURES ADDING TO THE THREAT.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS A COLD
FRONT SWEEPS THROUGH THE GREAT LAKES. SOME OF THE STORMS FRIDAY
AFTERNOON AND EVENING MAY BE ON THE STRONG SIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-241015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
609 AM EDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL BE POSSIBLE OUT ON LAKE MICHIGAN
TODAY...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS A COLD
FRONT MOVES ACROSS THE LAKE. A FEW OF THE STORMS MAY BE ON THE
STRONG SIDE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Local storm report, Apr 23, 9:17 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
917 AM EDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     HEAVY RAIN       ADA                     42.95N 85.49W
04/23/2008  E0.14 INCH       KENT               MI   NWS EMPLOYEE

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 11:27 AM EDTFire Weather WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more3 hr

Nearby

Red Flag Warnings in Michigan, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.